MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21818
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 additional information was received "after removal of the perforated stent (and associated treatment, see below) the patient developed bacterial peritonitis that was treated conservatively with i.V.Antibiotics.Immediate closure of the defect via otsc clip.Patient has recovered and is accepted for liver transplantation (psc as underlying disease) and now on the waiting list".The clso-10-18 device of lot c1119394 was not returned to cirl for an evaluation.Due to the limited information provided by the customer and the absence of a returned device, a limited documentation based investigation was carried out.As the device was not returned to cirl for an evaluation it was not possible to conclusively determine a root cause for the customer complaint.The customer complaint was confirmed based on customer testimony.As per instructions for use (ifu): ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ as per instructions for use , the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Perforation is listed as a potential complication in the ifu: ¿those associated with ercp include, but are not limited to: pancreatitis, cholangitis, aspiration, perforation, haemorrhage, infection, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.¿ the ifu also specifies that complications associated with biliary stent placement include ¿those associated with biliary stent placement include, but are not limited to: trauma to the biliary tract or duodenum, obstruction of the pancreatic duct, stent migration." instructions for use, also states," the device should not be left in dwelling for more than three months or as directed by a physician.Periodic evaluation is recommended." prior to distribution, all clso-10-18 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1119394 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1119394; upon review of complaints this failure mode has not occurred previously with this lot # c1119394.A review of the incoming quality control record for the component involved in this complaint; determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all clso-10-18 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As per cc form : " perforation after plastic stent placement.".
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).This follow up mdr is being submitted due to the receipt and review of additional information relating to this event.Additional information was received "after removal of the perforated stent (and associated treatment) the patient developed bacterial peritonitis that was treated conservatively with i.V.Antibiotics.Immediate closure of the defect via otsc clip.Patient has recovered and is accepted for liver transplantation (psc as underlying disease) and now on the waiting list".Additional information received on 21/july/2017 confirmed the perforated location was the duodenum.The clso-10-18 device of lot c1119394 was not returned to cook (b)(4) for an evaluation.Due to the limited information provided by the customer and the absence of a returned device, a limited documentation based investigation was carried out.As the device was not returned to cook (b)(4) for an evaluation it was not possible to conclusively determine a root cause for the customer complaint.The customer complaint was confirmed based on customer testimony.As per instructions for use (ifu): ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ as per instructions for use , the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Perforation is listed as a potential complication in the ifu: ¿those associated with ercp include, but are not limited to: pancreatitis, cholangitis, aspiration, perforation, haemorrhage, infection, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.¿ the ifu also specifies that complications associated with biliary stent placement include ¿those associated with biliary stent placement include, but are not limited to: trauma to the biliary tract or duodenum, obstruction of the pancreatic duct, stent migration." instructions for use, also states," the device should not be left in dwelling for more than three months or as directed by a physician.Periodic evaluation is recommended." prior to distribution, all clso-10-18 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1119394 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1119394; upon review of complaints this failure mode has not occurred previously with this lot # c1119394.A review of the incoming quality control record for the component involved in this complaint; determined that the raw material is a ship to stock item and has been accepted into cook (b)(4).Prior to distribution, all clso-10-18 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the receipt and review of additional information relating to this event.Additional information received on 21/july/2017 confirmed the perforated location was the duodenum.Initial report details: perforation after plastic stent placement.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6633192
Report Number3001845648-2017-00222
Device Sequence Number13455925
Product Code FGE
UDI-Device Identifier00827002218185
UDI-Public(01)00827002218185(17)180615(10)C1119394
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG21818
Device Catalogue NumberCLSO-10-18
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;